Alert archive / California / High Surf Advisories in 2009

High Surf Advisory 1, NWS Eureka, CA

February 7, 2009

NWS Eureka, CA issued this high surf advisory at Feb 7, 2009, 4:55 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 4:55 AM PST (12:55 UTC)
Expired
Feb 7, 2009, 2:21 PM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 071255
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
455 AM PST SAT FEB 7 2009

CAZ001-002-080100-
/O.NEW.KEKA.SU.Y.0001.090207T1255Z-090208T0400Z/
REDWOOD COAST-MENDOCINO COAST-
455 AM PST SAT FEB 7 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A LARGE AND LONG PERIOD NORTHWESTERLY SWELL OF AROUND 16 FEET
PROPAGATING INTO THE COAST WILL INTERACT WITH STEEP WIND DRIVEN
WAVES TODAY. THIS COMBINATION WILL RESULT IN BREAKER HEIGHTS OF
20 TO 24 FT IMPACTING THE REDWOOD AND MENDOCINO COASTLINE THROUGH
THIS EVENING. WAVES WILL BREAK HIGHER ON THE BEACH NEAR HIGH
TIDE...WHICH WILL BE BETWEEN 8 AM AND 9 AM THIS MORNING FOR AREA
BEACHES. 

STAY FAR BACK FROM THE SURF...EVEN IF THE WAVES SEEM SMALL...AND
BE ESPECIALLY CAREFUL TO KEEP CHILDREN AWAY FROM THE WATER. IF YOU
DO GO NEAR THE WATER...NEVER TURN YOUR BACK ON THE SURF. FOR
ACTIVITIES THAT REQUIRE YOU TO BE CLOSE TO THE WATER SUCH AS SURF
FISHING...BIRD WATCHING...AND TIDE POOLING...WEAR A LIFE VEST AND
HAVE AN EXTRA PERSON WATCH FOR SUDDEN INCREASES IN SURF HEIGHT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

MOSES
1 follow-up statement
000 
WHUS46 KEKA 072221
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PST SAT FEB 7 2009


CAZ001-002-072330-
/O.CAN.KEKA.SU.Y.0001.000000T0000Z-090208T0400Z/
REDWOOD COAST-MENDOCINO COAST-
221 PM PST SAT FEB 7 2009

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY AS WAVE HEIGHTS HAVE FALLEN BELOW ADVISORY
CRITERIA. HOWEVER...SEAS WILL REMAIN HIGH THIS EVENING WITH LARGE
BREAKERS STILL OCCURRING IN THE SURF ZONE. BEACHGOERS ARE URGED TO
REMAIN AWAY FROM JETTIES AND TO EXERCISE CAUTION WHILE NEAR THE
BEACH..

$$

TH

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 7, 4:55 AM PST, 0 minutes earlier.

Area forecast discussion, Feb 7, 4:55 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
455 AM PST SAT FEB 7 2009

.SYNOPSIS...SHORT LIVED HIGH PRESSURE WILL BRING CLEAR SKIES TO
NORTHWEST CALIFORNIA TODAY. A COLD WINTER STORM WILL BRING
RAIN...SNOW AND SOME ISOLATED THUNDERSTORMS TO THE REGION SUNDAY
THROUGH MONDAY.

&&

.SHORT TERM...TODAY THROUGH TUESDAY...WEAK HIGH PRESSURE AND
ASSOCIATED CLEAR SKIES ARE IN PLACE OVER NW CALIFORNIA ALLOWING SOME
PATCHY FOG TO DEVELOP ALONG THE COAST AND IN INLAND VALLEYS THIS
MORNING. THIS SHOULD BURN OFF SHORTLY AFTER SUNRISE GIVING WAY TO A
CLEAR DAY TODAY WITH TEMPS NEAR NORMAL FOR EARLY FEBRUARY. CLEAR
SKIES WONT LAST LONG...AS A RATHER STRONG COLD FRONT IS APPROACHING
THE COAST WITH EXPECTED ARRIVAL IN THE AFTERNOON SUNDAY. MODELS HAVE
BEEN IN PRETTY GOOD AGREEMENT WITH SNOW LEVELS DROPPING TO NEAR 1000
FEET SUNDAY NIGHT. THE CHALLENGE WITH THIS SYSTEM WILL BE THE SNOW
ACCUMULATION. LATEST GUIDANCE SUGGESTS WIDESPREAD ACCUMULATION OF AT
LEAST 2 INCHES ABOVE 2000 FEET WITH ELEVATIONS ABOVE 3000 FEET
ACCUMULATING NEAR 5 INCHES BY 12Z MONDAY. THIS WILL PROMPT A WINTER
STORM ADVISORY FOR INLAND LOCATIONS HOWEVER SEEING AS THE EVENT WILL
NOT START FOR OVER 30 HOURS...HAVE NOT ISSUED THE ADVISORY YET AND
WILL ALLOW 1 MORE CHECK OF FORECAST SNOWFALL ACCUMULATIONS BEFORE
ISSUANCE. THUNDERSTORMS OVER THE COASTAL WATERS AND NEAR THE COAST
ARE POSSIBLE...AS WELL AS SOME SMALL HAIL IN STRONGER SHOWERS THAT
DEVELOP. RAIN/SNOW CHANCES WILL BEGIN TO TAPER OFF LATE IN THE DAY
MONDAY AS THIS SYSTEM MOVES OFF TO THE EAST. ANOTHER COLD FRONT WILL
BE RIGHT ON ITS HEELS BRINGING BACK RAIN/SNOW CHANCES TUESDAY
AFTERNOON. BK

.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS REMAIN IN
DECENT AGREEMENT WITH A SERIES OF DISTURBANCES MOVING ACROSS NW
CALIFORNIA THROUGH THE END OF THE WEEK. SNOW LEVELS WILL DROP TO
NEAR 2000 FEET IN THE NORTHERN PORTION OF THE AREA WEDNESDAY WITH
THE FIRST IN THIS SERIES. THE SYSTEM PROGGED FOR THURSDAY NIGHT INTO
FRIDAY LOOKS MUCH MORE IMPRESSIVE WITH SNOW LEVELS DROPPING TO NEAR
1000 FEET FRIDAY MORNING. ITS IS OBVIOUSLY TOO FAR OUT TO GET TOO
EXCITED...BUT AS OF NOW IT DOES LOOK LIKE SOME VERY LOW ELEVATION
SNOW MIGHT BE POSSIBLE FRIDAY AFTERNOON. THUNDERSTORMS OVER THE
COASTAL WATERS AND ALONG THE COAST WILL BE POSSIBLE AS THESE SYSTEMS
MOVE OVER THE AREA. SOME SMALL HAIL WILL BE POSSIBLE AS WELL. BK

&&

.AVIATION...ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION HAS
RESULTED IN WIDESPREAD INLAND VALLEY FOG THIS MORNING...ALONG WITH A
PATCH AROUND HUMBOLDT BAY. KUKI AND KSTS HAVE BOTH BEEN REPORTING
LIFR VSBYS AND CIGS...AND SUSPECT THAT THIS IS REPRESENTATIVE OF THE
INTERIOR VALLEYS THIS MORNING. COASTAL CONDITIONS HAVE BEEN A LITTLE
MORE VARIED AS WEAK OFFSHORE FLOW APPEARS TO BE KEEPING MOST AREAS
TO PATCHY MVFR VSBYS...WITH THE EXCEPTION OF HUMBOLDT BAY WHICH HAS
BEEN IFR. EXPECT SKIES AREA-WIDE TO CLEAR OUT BY LATE MORNING AS
DRIER AIR FILTERS ACROSS THE REGION. BREEZY CONDITIONS ALONG THE
COAST AND OVER RIDGETOPS MAY RESULT IN SOME TURBULENCE THIS
AFTERNOON. ALM

&&

.MARINE...STRENGTHENING HIGH PRESSURE OVER THE EAST PACIFIC
INTERACTING WITH THE AREA OF LOW PRESSURE OVER THE SIERRAS CONTINUES
TO RESULT IN STRONG NORTHERLY WINDS OVER THE WATERS EARLY THIS
MORNING. NEARSHORE WATERS HAVE BEEN REPORTING SOLID ADVISORY LEVEL
WINDS OVERNIGHT...WITH SHIP OBS OVER THE OFFSHORE WATERS NOTING GALE
FORCE WINDS. THE WIND DRIVEN WAVES INTERACTING WITH AN INCREASING
LONGER PERIOD NW SWELL HAVE RESULTED IN FAIRLY LARGE AND STEEP SEAS.

WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON AS THE LOW MOVES
FURTHER TO THE EAST AND THE PRESSURE GRADIENT RELAXES OVER THE
REGION. SEAS WILL TRANSITION LATER TODAY FROM A MIX OF STRONG WINDS
WAVES AND SWELL TO MORE UNDER THE INFLUENCE OF THE LONGER PERIOD
SWELL. WINDS ARE EXPECTED TO BRIEFLY VEER TO THE S-SW ON SUNDAY AS
ANOTHER FRONTAL SYSTEM PUSHES THROUGH THE REGION...WITH ANOTHER
ROUND OF STRONG NORTHERLY WINDS EXPECTED BEHIND THIS SYSTEM SUNDAY
NIGHT. CURRENT WARNINGS AND ADVISORIES LOOK GOOD TO COVER TODAYS
WINDS AND SEAS.

MODELS SHOW A LARGE SWELL TRAIN PUSHING INTO THE REGION MID WEEK AS
ANOTHER SURFACE LOW MOVES INTO THE PAC NW. BOTH THE SWAN AND THE ENP
ARE CONSISTENT WITH BRINGING SEAS ABOVE 20 FT WEDNESDAY INTO
THURSDAY...AND HAVE ADJUSTED THE FORECAST UPWARDS TO JUST BELOW 20
FT TO ACCOUNT FOR THIS LARGE TRAIN. ALM

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE AND HAZARDOUS SEAS WARNINGS PT ST GEORGE TO PT ARENA 10-60 NM
OUT THIS EVENING THROUGH THIS AFTERNOON.

SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 0-10 NM OUT
THIS EVENING THROUGH THIS AFTERNOON.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO PT ARENA
0-10 NM OUT THIS EVENING THROUGH WEDNESDAY EVENING.

HIGH SURF ADVISORY FOR THE REDWOOD COAST AND THE MENDOCINO COAST IN
EFFECT UNTIL 8 PM PST THIS EVENING.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 6, 5:58 AM PST, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
558 AM PST FRI FEB 6 2009

CAZ001-071400-
REDWOOD COAST-
558 AM PST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE POSSIBLE
ALONG THE COAST SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

LARGE BREAKING WAVES NEAR 21 FEET WILL BE POSSIBLE ALONG AREA
BEACHES MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. REFER TO
SFOSPSEKA FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ002-071400-
MENDOCINO COAST-
558 AM PST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ALONG COASTAL AREAS WILL BE POSSIBLE
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ARE POSSIBLE ALONG THE
COAST SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

LARGE BREAKING WAVES NEAR 21 FEET WILL BE POSSIBLE ALONG AREA
BEACHES MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. REFER TO
SFOSPSEKA FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ003-004-076-071400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
558 AM PST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WILL BRING RAIN AND SNOW TO THE AREA STARTING
SUNDAY AFTERNOON. SNOW LEVELS WILL LIKELY FALL TO VALLEY FLOORS IN
TRINITY COUNTY BY SUNDAY NIGHT. REFER TO SFOSPSEKA FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

BK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:17 PM PSTSmall Craft Advisory for WindsEKA6 hr

Nearby

High Surf Advisories in California, 2009Every high surf advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.